Alert archive / Oregon / River Flood Warnings in 2017

River Flood Warning 13, NWS Pendleton, OR

May 5, 2017Wallowa County, Oregon

NWS Pendleton, OR issued this river flood warning at May 5, 2017, 8:33 AM PDT for Wallowa County, Oregon. It took effect at May 6, 2017, 5:05 AM PDT. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
May 5, 2017, 8:33 AM PDT (15:33 UTC)
In effect from
May 6, 2017, 5:05 AM PDT
Expired
May 7, 2017, 10:20 AM PDT
In force
29 hr
Issued by
NWS Pendleton, OR
Area
Storm-based polygon
Flood severity
Minor

County Wallowa County, OR

The radar

The Pendleton radar (KPDT), 156 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Imnaha River at Imnaha (IMNO3).

Action stage
5 ft
Minor stage
5.5 ft
Moderate stage
7 ft
Major stage
9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

101 
WGUS46 KPDT 051533
FLWPDT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
833 AM PDT FRI MAY 5 2017

...The National Weather Service in Pendleton has issued a flood 
warning for the following rivers in Oregon...

  Imnaha River at Imnaha affecting Wallowa County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown. Never drive cars...trucks or sport utility 
vehicles through flooded areas. The water may be too deep to allow 
for safe passage. As little as one foot of water on the road can move
most vehicles off the road.

&&

ORC063-060333-
/O.NEW.KPDT.FL.W.0013.170506T1533Z-170507T1720Z/
/IMNO3.1.ER.170506T1533Z.170507T0000Z.170507T1120Z.NO/
833 AM PDT FRI MAY 5 2017

The National Weather Service in Pendleton has issued a 

* Flood Warning for 
  The Imnaha River at Imnaha.
* from Saturday morning to Sunday morning...or until the warning is 
  cancelled.
* At 8:00 AM Friday, the stage was 5.1 feet.
* Flood stage is 5.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning to 5.7
  feet. The river will fall below flood stage by Sunday morning.

&&

LAT...LON 4543 11701 4587 11689 4578 11667 4540 11667

$$
3 follow-up statements
408 
WGUS86 KPDT 060004
FLSPDT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
504 PM PDT FRI MAY 5 2017

...The Flood Warning continues for the following rivers in 
Washington...

  Naches River near Naches affecting Yakima County

...The Flood Warning continues for the following rivers in Oregon..
  
  Imnaha River at Imnaha affecting Wallowa County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown. Never drive cars...trucks or sport utility 
vehicles through flooded areas. The water may be too deep to allow 
for safe passage. As little as one foot of water on the road can move
most vehicles off the road.


Additional information is available at:
weather.gov/Pendleton


&&

ORC063-061204-
/O.CON.KPDT.FL.W.0013.170506T1533Z-170507T1720Z/
/IMNO3.1.ER.170506T1533Z.170507T0000Z.170507T1120Z.NO/
504 PM PDT FRI MAY 5 2017

The Flood Warning continues for
  The Imnaha River at Imnaha.
* from Saturday morning to Sunday morning...Or until the warning is 
  cancelled.
* At 4:00 PM Friday, the stage was 5.1 feet.
* Flood stage is 5.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue 
  to rise to near 5.6 feet by afternoon. The river will fall
  below flood stage on Sunday.

&&

LAT...LON 4543 11701 4587 11689 4578 11667 4540 11667

$$

WAC077-061204-
/O.EXT.KPDT.FL.W.0012.000000T0000Z-170507T1630Z/
/NACW1.1.SM.170505T1405Z.170506T1200Z.170507T1030Z.NO/
504 PM PDT FRI MAY 5 2017

The Flood Warning continues for
  The Naches River near Naches.
* until Sunday morning.
* At 3:15 PM Friday, the stage was 18.1 feet.
* Flood stage is 17.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.7 feet by 
  Saturday morning. The river will fall below flood stage Sunday.

&&

LAT...LON 4673 12071 4663 12053 4662 12054 4666 12065 4672 12071

$$
718 
WGUS86 KPDT 060450
FLSPDT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
950 PM PDT FRI MAY 5 2017

...The Flood Warning continues for the following rivers in Oregon and
Washington...

  Imnaha River at Imnaha affecting Wallowa County
  Naches River near Naches affecting Yakima County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown. Never drive cars...trucks or sport utility 
vehicles through flooded areas. The water may be too deep to allow 
for safe passage. As little as one foot of water on the road can move
most vehicles off the road.


Additional information is available at:
weather.gov/Pendleton


&&

ORC063-061650-
/O.EXT.KPDT.FL.W.0013.170506T1205Z-170507T0814Z/
/IMNO3.1.ER.170506T1205Z.170506T1800Z.170507T0214Z.NO/
950 PM PDT FRI MAY 5 2017

The Flood Warning continues for
  The Imnaha River at Imnaha.
* from late tonight to late Saturday night...Or until the warning is 
  cancelled.
* At 9:00 PM Friday, the stage was 5.3 feet.
* Flood stage is 5.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday and continue to
  rise to near 5.6 feet by late morning. The river will fall
  below flood stage by Saturday night.

&&

LAT...LON 4543 11701 4587 11689 4578 11667 4540 11667

$$

WAC077-061650-
/O.EXT.KPDT.FL.W.0012.000000T0000Z-170507T1145Z/
/NACW1.1.SM.170505T1405Z.170506T1200Z.170507T0545Z.NO/
950 PM PDT FRI MAY 5 2017

The Flood Warning continues for
  The Naches River near Naches.
* until late Saturday night.
* At 8:15 PM Friday, the stage was 18.2 feet.
* Flood stage is 17.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.3 feet by 
  early Saturday. The river will fall below flood stage tomorrow late
  evening.

&&

LAT...LON 4673 12071 4663 12053 4662 12054 4666 12065 4672 12071

$$
425 
WGUS86 KPDT 061621
FLSPDT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
921 AM PDT SAT MAY 6 2017

...The Flood Warning is cancelled for the following rivers in 
Oregon...

  Imnaha River at Imnaha affecting Wallowa County

...The Flood Warning continues for the following rivers in 
Washington...

  Naches River near Naches affecting Yakima County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown. Never drive cars...trucks or sport utility 
vehicles through flooded areas. The water may be too deep to allow 
for safe passage. As little as one foot of water on the road can move
most vehicles off the road.


Additional information is available at:
weather.gov/Pendleton


&&

WAC077-070421-
/O.EXT.KPDT.FL.W.0012.000000T0000Z-170507T0652Z/
/NACW1.1.SM.170505T1405Z.170506T0845Z.170507T0052Z.NO/
921 AM PDT SAT MAY 6 2017

The Flood Warning continues for
  The Naches River near Naches.
* until this evening.
* At 7:15 AM Saturday, the stage was 18.2 feet.
* Flood stage is 17.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.

&&

LAT...LON 4673 12071 4663 12053 4662 12054 4666 12065 4672 12071

$$

ORC063-061651-
/O.CAN.KPDT.FL.W.0013.000000T0000Z-170507T0814Z/
/IMNO3.1.ER.170506T0915Z.170506T0915Z.170506T0915Z.NO/
921 AM PDT SAT MAY 6 2017

The Flood Warning is cancelled for
  The Imnaha River at Imnaha.
* At 9:00 AM Saturday, the stage was 5.4 feet.
* Flood stage is 5.5 feet.
* Fell below flood stage at  2:15 AM Saturday.
* Forecast...The river will continue to fall to 5.2 feet by early 
  tomorrow.

&&

LAT...LON 4543 11701 4587 11689 4578 11667 4540 11667


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this river flood warning went out at May 5, 3:00 AM PDT, 5 hours 33 minutes earlier.

Area forecast discussion, May 5, 3:00 AM PDT, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
300 AM PDT Fri May 5 2017

.SHORT TERM...Today through Saturday afternoon...A cold front will
move through forecast are today and interact with an unstable
airmass ahead of the front resulting in scattered to numerous
showers in the eastern mountains along with isolated thunderstorms.
The risk of thunderstorms will shift east to the Blue Mountains.
Wallowa County may see a few strong thunderstorms in the afternoon
with gusty winds and small hail. Southerly flow aloft continues
Friday night through Saturday afternoon for a chance of showers in
the eastern mountains.  Polan

.LONG TERM...Saturday night through Friday...An upper trough will
move across the CWA Saturday night into Sunday with limited
moisture, but enough to warrant showers over the mountains. After
that a broad upper ridge will build over the region with the CWA
being in the northwest flow ahead of the ridge on Monday into early
Tuesday with dry conditions. The flow will then become southwest
again behind this upper ridge by late Tuesday, with another long
wave upper trough developing off the coast. This southwest flow will
bring another warming trend to the forecast area. Precipitation in
the form of showers will then move back into the region beginning
Tuesday night. Showers will then cover the entire forecast area
Wednesday through the rest of the long term forecast period as the
upper trough off the coast nears the coast with the south to
southwest flow causing an increase in instability again. It is too
soon to have enough confidence of thunderstorms...but there could be
thunderstorms again by Wednesday afternoon. Temperatures through the
extended period will start out near normal but then will warm to
above normal under the ridge by Monday continuing through the rest
of next week. Winds will be mostly light through the period. 88

&&

.AVIATION...12Z TAFs...mostly VFR conditions will prevail through
the next 24 hours. However there could be brief periods of MVFR near
and under thunderstorms through this afternoon and evening as a cold
front moves across the CWA. Winds will be light early this morning
but then it will become breezy to windy this afternoon and evening
with west to northwest wind speeds of 15 to 25...possibly 20 to 30
mph from Kittitas Valley southward into north central oregon. The
winds will then diminish tonight. 88

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  66  43  59  38 /  40  40  20  10
ALW  70  47  62  41 /  40  40  40  20
PSC  75  47  67  43 /  20  20  10  10
YKM  73  42  66  39 /  20  10  10  10
HRI  70  45  65  41 /  20  30  10  10
ELN  65  41  61  39 /  20  10  10  10
RDM  61  29  54  27 /  30  40  10  10
LGD  71  44  53  39 /  70  70  40  30
GCD  72  40  53  36 /  60  50  30  20
DLS  64  44  65  40 /  20  20  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.

&&

88/99/99

In the hours before

Local storm report, May 5, 7:29 AM PDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
729 AM PDT FRI MAY 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             3 W MADRAS              44.63N 121.19W
05/04/2017  M1.50 INCH       JEFFERSON          OR   TRAINED SPOTTER

&&

PECK

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 6:11 PM PDTSpecial Weather StatementPDTWasco64 min
May 4, 7:29 PM PDTSpecial Weather StatementPDTJefferson61 min
May 4, 9:12 PM PDTSpecial Weather StatementPDTDeschutes63 min
May 4, 10:29 PM PDTSpecial Weather StatementPDTJefferson61 min
May 4, 10:53 PM PDTSevere Thunderstorm WarningPDTJefferson, Wasco52 min
May 4, 11:43 PM PDTSevere Thunderstorm WarningPDTGilliam, Sherman, Wasco47 min

Nearby

River Flood Warnings in Oregon, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.